Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 31, 2009, 2:54 PM PDT for 5 counties in Nevada. It took effect at Apr 1, 2009, 1:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 2:54 PM PDT (21:54 UTC)
- In effect from
- Apr 1, 2009, 1:00 AM PDT
- Expired
- Apr 1, 2009, 6:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 312154 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT TUE MAR 31 2009 NVZ033-011130- /O.NEW.KLKN.WI.Y.0009.090401T0800Z-090401T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 254 PM PDT TUE MAR 31 2009 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 AM TO NOON PDT WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATER TONIGHT. IN THE WAKE OF THIS FRONT STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-011130- /O.NEW.KLKN.WI.Y.0009.090401T1600Z-090402T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 254 PM PDT TUE MAR 31 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 6 PM PDT WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY MORNING. IN THE WAKE OF THIS FRONT STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS75 KLKN 010806 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 106 AM PDT WED APR 1 2009 NVZ030>032-034>037-011600- /O.EXB.KLKN.WI.Y.0009.090401T0806Z-090401T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN... EUREKA...DIAMOND VALLEY 106 AM PDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR MUCH OF NORTHERN AND CENTRAL NEVADA. A STRONG LOW PRESSURE DISTURBANCE MOVING ACROSS NORTHERN AND CENTRAL NEVADA THROUGH THE REMAINDER OF THE NIGHT AND INTO THIS MORNING WILL PRODUCE VERY GUSTY WINDS. NORTHWEST WINDS WILL GUST TO 50 MPH AT HIGHER ELEVATIONS...AND ALONG THE EASTERN SLOPES OF MOUNTAIN RIDGES. DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION...ESPECIALLY IN MOUNTAIN PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-012015- /O.EXT.KLKN.WI.Y.0009.090401T0806Z-090402T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 106 AM PDT WED APR 1 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY. A STRONG LOW PRESSURE DISTURBANCE MOVING ACROSS CENTRAL NEVADA THROUGH THE REMAINDER OF THE NIGHT AND TODAY WILL PRODUCE STRONG NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-011900- /O.CON.KLKN.WI.Y.0009.000000T0000Z-090401T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 106 AM PDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. A STRONG LOW PRESSURE DISTURBANCE MOVING ACROSS NORTHEAST NEVADA THROUGH THE REMAINDER OF THE NIGHT AND THIS MORNING WILL PRODUCE STRONG WINDS. WINDS WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH...THROUGH LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REA
000 WWUS75 KLKN 011553 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 853 AM PDT WED APR 1 2009 NVZ030>032-034>037-011700- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-090401T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN... EUREKA...DIAMOND VALLEY 853 AM PDT WED APR 1 2009 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS ACROSS THE AREA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. BREEZY CONDITIONS WILL CONTINUE TODAY WITH NORTHWEST WINDS OF 15 TO 25 MPH. $$ NVZ033-011900- /O.CON.KLKN.WI.Y.0009.000000T0000Z-090401T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 853 AM PDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THE REST OF THE MORNING...THEN SUBSIDE TO 15 TO 25 MPH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-020100- /O.CON.KLKN.WI.Y.0009.000000T0000Z-090402T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 853 AM PDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS NORTHERN NYE COUNTY THROUGH THE REMAINDER OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 011834 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1134 AM PDT WED APR 1 2009 NVZ033-011945- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-090401T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1134 AM PDT WED APR 1 2009 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY. WINDS HAVE DECREASED WELL BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$ NVZ013-020100- /O.CON.KLKN.WI.Y.0009.000000T0000Z-090402T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1134 AM PDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS NORTHERN NYE COUNTY THROUGH THE REMAINDER OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 020048 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 548 PM PDT WED APR 1 2009 NVZ013-020200- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-090402T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 548 PM PDT WED APR 1 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING. NORTHWESTERLY WINDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 31, 2:44 PM PDT, 10 minutes earlier.
Area forecast discussion, Mar 31, 2:44 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 244 PM PDT TUE MAR 31 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL CLIP NORTHEAST NEVADA TONIGHT AND WEDNESDAY MORNING BRINGING A CHANCE OF LIGHT SNOW SHOWERS. ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION LATE THURSDAY AND FRIDAY FOR A GOOD CHANCE OF RAIN AND SNOW. HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND. && .SHORT TERM...TONIGHT THROUGH FRIDAY. SHORT WAVE WILL CLIP NERN NV TONIGHT AND WEDNESDAY MORNING BRINGING A CHANCE OF LIGHT SNOW. ACCUMULATIONS EXPECTED TO BE LESS THAN 1/2 INCH MOST VALLEY LOCATIONS...EXCEPT UP TO AN INCH IS POSSIBLE OVER THE EXTRM NERN CORNER OF ELKO COUNTY. A RATHER STRONG SFC PRESSURE GRADIENT WILL SET UP BEHIND THE COLD FRONTAL PASSAGE TONIGHT AND WEDNESDAY SO WILL BE ISSUING A WIND ADVISORY FOR EXTREME ERN ELKO COUNTY PRIMARILY AROUND THE WEST WENDOVER AREA FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY AND FOR NRN NYE COUNTY FROM 9 AM TO 6 PM WEDNESDAY. THESE AREAS ARE USUALLY THE WINDIEST BEHIND COLD FRONTAL PASSAGES. THE NEXT MORE SIGNIFICANT SHORT WAVE WILL BEGIN TO AFFECT THE REGION THURSDAY AFTN. MODELS ARE SHOWING SOME INSTABILITY WITH LIFTED INDICIES AROUND -1 TO -2C BUT CAPES ARE ONLY IN THE 200-300 J/KG RANGE...AND WITH CONSIDERABLE CLOUDINESS CUTTING DOWN ON SFC HEATING THINK THE CHANCE OF ANY THUNDERSTORMS DEVELOPING WILL BE MINIMAL. SHORT WAVE DIGS INTO THE GREAT BASIN THURSDAY NIGHT AND FRIDAY BRINGING A GOOD CHANCE OF SHOWERS. RAIN WILL TURN OVER TO SNOW THURSDAY NIGHT IN THE VALLEYS. THE ECMWF IS SHOWING BETWEEN TWO AND FOUR TENTHS OF AN INCH OF LIQUID WHILE THE GFS IS MUCH DRIER WITH ONLY ONE TO TWO TENTHS OF AN INCH. THE NAM IS IN THE MIDDLE. THEREFORE COULD SEE 2 TO 4 INCHES OF SNOW IN SOME OF THE VALLEYS IF THE ECMWF VERIFIES. .LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY...LONG RANGE MODELS IN GOOD AGREEMENT THROUGH THE WEEKEND...BUT THEN SHOW DIVERGING SOLUTIONS BY NEXT WEEK WITH SIGNIFICANT DIFFERENCES REGARDING A POSSIBLE WINTER-LIKE STORM NEXT MONDAY AND TUESDAY. GFS...UKMET AND ECMWF ALL SHOW FRIDAYS STORM PUSHING EAST OF THE AREA FRIDAY NIGHT AND SATURDAY WITH SOME WRAP AROUND SNOW ACROSS ERN NV INTO SATURDAY MORNING. WITH GOOD MODEL AGREEMENT...INCREASED POP ACROSS MOST OF THE AREA EXCEPT HUMBOLDT COUNTY...WITH THE HIGHEST ACROSS ELKO AND WHITE PINE COUNTIES. WITH NORTHERLY FLOW OVER THE AREA...EXPECT TEMPS TO BE 6 TO 12 DEGS BELOW NORMAL ON SATURDAY WITH PARTLY TO MOSTLY CLOUDY SKIES. MODELS THEN SHOW A HIGH AMPLITUDE RIDGE QUICKLY MOVING INTO THE GREAT BASIN REGION SATURDAY NIGHT...AND EAST OF THE REGION BY SUNDAY. EXPECT WARMING TEMPS AND DRIER CONDITIONS DURING THE LATTER PART OF THE WEEKEND WITH TEMPS RETURNING TO NEAR OR SLIGHTLY ABOVE NORMAL ON SUNDAY AS THE FLOW ALOFT BACKS OUT OF THE SOUTHWEST AHEAD OF ANOTHER STORM SYSTEM OFF THE COAST. POSSIBILITY OF A LATE SEASON WINTER STORM ACROSS PORTIONS OF NRN AND CNTRL EARLY NEXT WEEK. HOWEVER...MODELS HAVING TROUBLE WITH THE TIMING AND LOCATION OF THIS STORM. GFS SHOWS A DEEP TROUGH ALONG THE WEST COAST DIGGING SOUTHEAST AND BECOMING NEGATIVELY TILTED AS IT PUSHES INTO THE GREAT BASIN WITH UPPER LEVEL JET ENERGY TRANSFERRING SOUTHWARD. GFS SHOWS SNOW CONTINUING THROUGH TUESDAY NIGHT ACROSS NRN NV IN A WRAP AROUND SNOW BAND AS A SURFACE LOW INTENSIFIES NORTHEAST OF THE STATE. IN CONTRAST...THE ECMWF SHOWS THE TROUGH DIGGING SOUTH WELL OFF THE COASTLINE AND FORMING A CLOSED LOW OFF THE CNTRL CALIF COAST BY MONDAY...AND THEN EJECTING THE SYSTEM EASTWARD INTO NV BY TUESDAY...WITH CNTRL NV RECEIVING THE BRUNT OF THE STORM IN THE FORM OF SNOW...AND NRN NV RECEIVING SOME RAIN/SNOW MIX. UKMET SEEMS TO BE MORE IN LINE WITH THE ECMWF INITIALLY...WHILE THE GFS ENSEMBLE AND DGEX ARE IN GOOD AGREEMENT WITH THE OPERATIONAL GFS. WITH SUCH A LARGE UNCERTAINTY...KEPT POP NEAR CLIMO THROUGH TUESDAY MORNING AND THEN 5 TO 10 PCT OVER CLIMO ON TUESDAY AFTERNOON...WHICH IS THE TIME PERIOD ALL MODELS SEEM TO HAVE PRECIP OVER THE AREA. LOWERED TEMPS A FEW DEGS BUT STILL KEPT THEM ABOVE MOS AND GENERALLY IN THE UPPER 40S TO UPPER 50S FOR HIGHS...AND MID 20S TO MID 30S FOR LOWS. && .AVIATION...BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH WEST TO NORTHWESTERLY WINDS OF 10 TO 20 KTS AND GUSTS UP TO 30 KTS POSSIBLE. A COLD FRONT WILL PUSH ACROSS THE AREA LATER TONIGHT WITH CIGS LOWERING TO AROUND 5K FEET AGL AND A 25 PCT CHC OF SNOW SHOWERS...MAINLY AT KEKO AND KELY. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM PDT WEDNESDAY FOR NVZ013. WIND ADVISORY FROM 1 AM TO NOON PDT WEDNESDAY FOR NVZ033. && 91/95/95
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.